You've gotten some very good responses! All of them are valid for different people.
I tend to go to the heart of the matter. I've done research for over a year and a half on thyroid/adrenal problems. I feel that addressing hormonal imbalances is the fastest/easiest way to treat depression - it's not the ONLY way. From my research, depression is caused by lack of T3 getting to the brain. (T3 is a thyroid hormone.) This can be from a lot of different reasons, which is why any and all of the suggestions you've gotten will work. The problem with most of them is, it can take a long time, depending on how long the depression has gone on. I am a natural remedy kind of girl, but I would still be sitting on my couch after a year of natural treatmtents! Within a few weeks of hormone balancing I was a new woman! The all day long depression and anxiety/panic attacks went out the door! (Except your usual situational type stuff.) I agree with Annie. I would get her thyroid checked for sure, and adrenals too. Free T3, Reverse T3, T4 and TSH and an AM and PM cortisol. The Stop the Thyroid Madness site is fantastic by the way! Lot's of good info. Also Dr. Lam's site: http://www.drlam.com/articles/adrenal_fatigue.asp. And Dr. Holtorf's site: http://www.holtorfmed.com/topics/thyroid. I could list several more sites to visit, but I think that will get you started. It's not her attitude or her lack of willpower. it's a chemical imbalance - could be thyroid, adrenal, progesterone, estrogen. any number of things can be off balance, causing everything else to become off balance - especially during menopause. Gina _____ From: LOU ROSELLI [mailto:[email protected]] Sent: Saturday, January 30, 2010 4:44 AM To: [email protected] Subject: CS>Depression/Anxiety I need some direction. My wife is 46 years old suffering from depression, anxiety and menopause. She has been seeing counselors and she was recommended to again take an depressants. She has tried Wellbutryn once for a month which gave her bad side effects like headaches and anxious and the latest Lexapro which also she can not stand the side effects. They are making her feel even worse, then better. Lexapro has been making her feel nauseas and dizzy which are some of the side effects is what I read. I finally got her to think about the natural route and I am trying to see if anyone out there can give me some solid holistic direction of what see can take to help her feel better to alleviate the depression anxiety and the usual hot flashes and everything else that comes with menopause, without these side effects..Can anyone direct me. Thanks Lou from NY

